MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that the bedside monitor (bsm) mounted onto the wall in one of their emergency rooms (er) is having trouble with taking an accurate blood pressure.The blood pressure readings is off when compared to what the nurses are getting with a manual blood pressure, example of inaccurate readings are 188/100, but the reading should be 135/80.There are no error messages on the screen of the bsm.The nurse reports that they use a new blood pressure cuff with each patient and that the issue still occurs.The nurse states that the device was making a loud sound while inflating the blood pressure cuff.No patient harm reported.Nihon kohden has received the device for inspection.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The nurse reported that the bedside monitor (bsm) mounted onto the wall in one of their emergency rooms (er) is having trouble with taking an accurate blood pressure.The blood pressure readings is off when compared to what the nurses are getting with a manual blood pressure, example of inaccurate readings is 188/100, but the reading should be 135/80.There were no error messages on the screen of the bsm.The nurse reports that they use a new blood pressure cuff with each patient and that the issue still occurs.The device was making a loud sound while inflating the blood pressure cuff.No patient harm reported.Nihon kohden has received the device for inspection.
 
Event or Problem Description
The nurse reported that the bedside monitor (bsm) in one of their emergency rooms (er) was not taking an accurate blood pressure reading and was making a loud sound during cuff inflation.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the nurse reported that the bedside monitor (bsm) in one of their emergency rooms (er) was not taking an accurate blood pressure reading and was making a loud sound during cuff inflation.The blood pressure readings were off when compared to what the nurses were getting with a manual blood pressure.An example of the inaccurate readings is 188/100, but the reading should have been 135/80.There were no error messages displayed at the bsm.No patient harm or injury was reported.Investigation summary: the customer sent the device in for evaluation.During the device evaluation, nihon kohden (nk) was able to confirm the reported issue was due to physical damage, as the front enclosure had damage and the pump, and the pump components were damaged/malfunctioning and needed replacing.During a review of the complaint device history and facility trending it was determined that this was an isolated incident, as this was the only complaint found for this device and facility in the past 3 (three) years.As such, a significant trend that would warrant any action and/or any corrective action was not identified.There is no evidence of an nk device malfunction.Attempt # 1: 03/09/2022 emailed the customer via microsoft outlook for the required information in the ni list above: a reply was received by the customer who stated there were no other devices contributing to the blood pressure issue, only the bedside monitor itself, and they were not able to provide any patient demographics as the issue occurred on multiple patients.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13792273
Report Number8030229-2022-02651
Device Sequence Number1633011
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown